Alert archive / Nevada / High Wind Warnings in 2010
High Wind Warning 9, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Nov 16, 2010, 2:25 AM PST for Elko County, Nevada. It took effect at Nov 16, 2010, 7:00 AM PST. It was in force for 11 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 16, 2010, 2:25 AM PST (10:25 UTC)
- In effect from
- Nov 16, 2010, 7:00 AM PST
- Expired
- Nov 16, 2010, 6:16 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 10:03 AM PST | NON-TSTM WND GST 62 | Ruby Valley, NV | |
| Nov 16, 10:41 AM PST | NON-TSTM WND GST 68 | 13 Sw Wendover, NV | SPRING GULCH RAWS |
| Nov 16, 10:59 AM PST | NON-TSTM WND GST 65 | Pequop Summit, NV | |
| Nov 16, 2:15 PM PST | NON-TSTM WND GST 80 | Clover Valley, NV | TREES DOWN. |
| Nov 16, 2:32 PM PST | NON-TSTM WND GST 65 | Ruby Lake, NV | |
| Nov 16, 5:02 PM PST | NON-TSTM WND GST 61 | 12 Ne Wells, NV | BISHOP FLAT RAWS SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595 WWUS75 KLKN 161025 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 AM PST TUE NOV 16 2010 NVZ031-033-170300- /O.UPG.KLKN.WI.Y.0030.101116T1500Z-101117T0300Z/ /O.NEW.KLKN.HW.W.0009.101116T1500Z-101117T0300Z/ NORTHERN ELKO COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER 225 AM PST TUE NOV 16 2010 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE QUICKLY THROUGH NORTHEAST NEVADA TODAY...PRODUCING VERY STRONG WINDS ACROSS PRIMARILY EASTERN ELKO COUNTY. EXPECT THE STRONGEST WINDS TO OCCUR NEAR AND TO THE EAST OF U.S. HIGHWAY 93...WITH SOME OF THE STRONGEST WIND GUSTS OCCURING WHERE WIND FUNNELING TAKES PLACE SUCH AS THE WEST WENDOVER AREA. * WINDS: NORTHWEST WINDS NEAR 40 MPH...WITH WIND GUSTS OF 55 TO 60 MPH EXPECTED. * TIMING: WINDS WILL INCREASE QUICKLY AFTER SUNRISE...AND PEAK FROM 10 AM TO 2 PM ACROSS THE WARNING AREA. STRONGEST WIND GUSTS WILL OCCUR WITH COLD FRONT PASSAGE DURING THE MIDDAY HOURS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS TRAVEL WILL BECOME DIFFICULT. IN ADDITION...WIND GUSTS MAY BE STRONG ENOUGH TO CAUSE MINOR DAMAGE TO TREES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TURNER NVZ032-034-170300- /O.CON.KLKN.WI.Y.0030.101116T1500Z-101117T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS 225 AM PST TUE NOV 16 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... A STRONG COLD FRONT WILL MOVE QUICKLY THROUGH NORTHEAST NEVADA PRODUCING STRONG WINDS ACROSS SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. STRONGEST WINDS ARE EXPECTED NEAR AND TO THE EAST OF THE RUBY MOUNTAINS. * WINDS: EXPECT NORTHWEST WINDS NEAR THE RUBY MOUNTAINS OF 30 TO 40 MPH...WITH GUSTS NEAR 55 MPH. EXPECT WINDS TO AVERAGE 15 TO 25 MPH NEAR ELKO AND SPRING CREEK...WITH GUSTS NEAR 30 MPH. * TIMING: WINDS WILL INCREASE QUICKLY AFTER SUNRISE...AND PEAK FROM 10 AM TO 2 PM ACROSS THE ADVISORY AREA. STRONGEST WIND GUSTS WILL OCCUR WITH COLD FRONT PASSAGE DURING THE MIDDAY HOURS. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN... PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON...HARRISON PASS * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS AS TRAVEL WILL BECOME DIFFICULT...PARTICULARLY NEAR THE RUBY MOUNTAINS AND NEAR AND EAST OF U.S. HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
1 follow-up statement
864 WWUS75 KLKN 170216 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 616 PM PST TUE NOV 16 2010 NVZ031-033-170330- /O.CAN.KLKN.HW.W.0009.000000T0000Z-101117T0300Z/ NORTHERN ELKO COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER 616 PM PST TUE NOV 16 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. THE VERY STRONG WINDS FELT EARLIER TODAY HAVE SUBSIDED SUBSTANTIALLY...AND AS A RESULT THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE STILL POSSIBLE IN SOME OF THE WINDIER LOCALES...BUT OVERALL THE THREAT FOR VERY STRONG WINDS NO LONGER EXISTS. WINDS CAN BE EXPECTED TO DIMINISH EVEN MORE AS THE EVENING WEARS ON. $$ NVZ032-034-170330- /O.CAN.KLKN.WI.Y.0030.000000T0000Z-101117T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS 616 PM PST TUE NOV 16 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS FELT EARLIER IN THE DAY TODAY HAVE DECREASED TO BELOW ADVISORY THRESHOLDS ACROSS SOUTHERN ELKO COUNTY THIS EVENING. NORTHWEST WINDS OF 10 TO 15 MPH WITH LOCALLY HIGHER GUSTS OF 25 MPH ARE STILL POSSIBLE...BUT THE THREAT OF STRONG WINDS HAS DIMINISHED SIGNIFICANTLY. THEREFORE...THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Nov 15, 2:35 PM PST, 11 hours 50 minutes earlier.
Area forecast discussion, Nov 15, 2:35 PM PST, 11 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 235 PM PST MON NOV 15 2010 .SYNOPSIS...A DRIER AIR MASS WILL MOVE INTO NORTHERN AND CENTRAL NEVADA RESULTING IN LESS CLOUDINESS AND SHOWER ACTIVITY TONIGHT AND TUESDAY. MILD DAYTIME TEMPERATURES AND PARTLY CLOUDY TO MOSTLY CLEAR SKIES WILL BE THE RULE WEDNESDAY AND THURSDAY. A STORM SYSTEM WILL BEGIN TO MOVE INTO NORTHWEST NEVADA FRIDAY THEN SPREAD INTO THE EASTERN AND CENTRAL NEVADA FRIDAY NIGHT THROUGH THE WEEKEND FOR RAIN AND SNOW SHOWERS. && .SHORT TERM...TONIGHT THROUGH THURSDAY. MOISTURE IS SLOWLY DECREASING OVER NRN AND CNTRL NV AND ONLY WILL SEE SOME ISOLATED SHOWERS OVER THE NERN PART OF ELKO COUNTY TONIGHT. ONLY PARTLY CLOUDY SKIES ARE EXPECTED OVER NERN NV TUESDAY WHILE CNTRL AND WRN NV WILL ENJOY MOSTLY SUNNY SKIES. MILD DAYTIME TEMPS IN THE LOWER TO MID 50S WILL BE THE RULE WEDNESDAY AND THURSDAY ALONG WITH PLENTY OF SUNSHINE. CLOUDS WILL BE ON THE INCREASE HOWEVER OVER NRN NV THURSDAY AFTERNOON AHEAD OF THE NEXT STORM SYSTEM. THE NWLY JET ALOFT WILL STRENGTHEN AGAIN ON TUESDAY OVER NERN NV AS A SHORT WAVE MOVES THROUGH THE NWLY FLOW ALOFT. AT 300 MB THE JET IS FORECASTED TO BE 90 TO 100 KTS. THOUGH NOT AS STRONG AS THE JET ALOFT THIS MORNING WHICH LED TO STRONG WINDS IN THE WEST WENDOVER AREA WHICH GUSTED TO 55 MPH IT SHOULD STILL PRODUCE WINDY CONDITIONS OVER THE FAVORED LOCATIONS IN ELKO COUNTY UNDER THIS TYPE OF FLOW PATTERN...THAT IS HIGHER PASSES AND RIDGES AND THE ERN SLOPES OF HIGHER MTN RANGES AND THEIR ADJACENT VALLEYS...AND WHERE WIND FUNNELING TAKES PLACE SUCH AS THE WEST WENDOVER AREA. THEREFORE A WIND ADVISORY WILL BE ISSUED WITH THIS FORECAST PACKAGE VALID FROM 7 AM TO 7 PM TUESDAY. COULD SEE GUSTS AS HIGH AS 50 MPH IN THESE LOCATIONS. .LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. FLOW ALOFT CONTINUES TO BACK TO A SOUTHWESTERLY DIRECTION THURSDAY NIGHT INTO FRIDAY AS A TROUGH DIGS SOUTH THROUGH THE PAC NW AND INTO THE COASTAL WATERS OFF CA. THE TROUGH WILL CONTINUE TO DIG SOUTH THROUGH THE WEEKEND...AND THEN PUSH INLAND SUNDAY AND MONDAY WITH A POSITIVE TILT. MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO A COUPLE OF BAROCLINIC ZONES THAT WILL SPREAD SHOWERS THROUGH THE CWA OVER THE WEEKEND. THE FIRST WAVE IS EXPECTED TO SPREAD INTO HUMBOLDT COUNTY FRIDAY AFTERNOON...AND TRACK SOUTHEASTERLY THROUGH SATURDAY AFTERNOON. BOTH MODELS SHOWING ISOLATED TO SCATTERED SHOWERS IN THE WAKE OF THIS BOUNDARY AS WELL. THE SECOND WAVE WILL SPREAD THROUGH THE CWA...AGAIN FROM NORTHWEST TO SOUTHEAST...SATURDAY NIGHT THROUGH SUNDAY. THE ECMWF MODEL IS SHOWING A STRONGER FRONT ON SATURDAY...WHICH BRINGS IN MORE MOISTURE AND COOLER TEMPERATURES THAN DOES THE GFS MODEL. AT THIS TIME CONFIDENCE IS FAIR TO POOR ON SNOW LEVELS AND QPF ON SATURDAY. MODELS ARE IN BETTER AGREEMENT ON SUNDAY...WITH BOTH MODELS SHOWING A FAIRLY STRONG FRONTAL PASSAGE...WITH NEARLY IDENTICAL QPF AMOUNTS...H7 TEMPS...AS WELL AS TIMING. TEMPERATURES WILL GRADUALLY COOL THROUGH THE LONG TERM PERIOD. && .AVIATION...SCATTERED TO BROKEN CLOUDS IN THE 3000-6000 FT RANGE WILL PERSIST ACROSS MOST OF NORTHERN AND EAST-CENTRAL NEVADA TONIGHT AND INTO TUESDAY. A MODERATELY STRONG NORTHWESTERLY JET ALOFT WILL LEAD TO GUSTY WINDS NEAR RIDGELINE AND ALONG THE EASTERN SLOPES OF HIGHER TERRAIN ON TUESDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM TO 7 PM PST TUESDAY FOR EXTREME EASTERN ELKO COUNTY...NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. && 91/96/96
Hazardous weather outlook, Nov 15, 3:00 PM PST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 300 PM PST MON NOV 15 2010 NVZ031>034-162300- NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 300 PM PST MON NOV 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT AND TUESDAY. STRONG GUSTY WINDS ARE EXPECTED TUESDAY OVER HIGHER PASSES AND EASTERN SLOPES OF HIGHER MOUNTAINS RANGES AND THEIR ADJACENT VALLEYS. WINDS COULD GUST AS HIGH AS 50 MPH. THEREFORE A WIND ADVISORY HAS BEEN ISSUED. PLEASE SEE PRODUCT RNONPWLKN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM WILL BRING RAIN AND SNOW TO THE AREA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
High Wind Warnings in Nevada, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.